I have been prescribed cymbalta 30mg and also on percocet 5/325 6 per day for rheumatoid athritis, fybromyalgia and backpain from mva.I am finding that the cymbalta effectiveness is not as it was when first started 2 yr. ago, ergo, can it lose its effectiveness? have tried the cymbalta 60mg but get bad head ache.
19 Sep 2012
I'm afraid like any other medications, you can build a tolerance to the cymbalta. 30mg is a very light dose. Have you talked to your Dr about trying to take 60 mgs in a 30 mg dose twice a day instead of all at once? The headaches may be just a side effect of upping your dose to 60 mg. If you think it might be worth suffering through them for a couple weeks, you might find that the headaches disappear after your body becomes used to the increased dose. Your Dr may have to consider increasing the dose of your perocets instead or adding a extended release pain medication along with your breakthrough medication. At any rate, those are just my thoughts on it. I hope you find some relief soon.
19 Sep 2012
Hi aleon, & welcome to the site. You list quite a few problems that you are having, & I guess my question would be if you are taking the cymbalta for the depression you list & it's getting worse, or are you taking it for the chronic pain you are having & it's not working as well as it did at one time? Did you have depression before the pain issues or are they related to the pain you are having from RA & your back. Have they done any MRI's of your back to find out what is wrong? Your dose of percocet is very low. Infact the lowest dose available at 5mg. I don't know how often you take it, but I would think with RA you need to see a rheumatologist first of all if you are not. There are many treatments out there for RA besides percocets.
What type of doctor is prescribing these meds to you? A pain specialist? If so that is good, but your doses for what you are experiencing can be changed, but you must be very proactive about your health & your pain issues with your doctor. Please speak to him/her & let them know what is going on...
19 Sep 2012
Yes, you could try taking the Cymbalta 2x a day and also a lot of the side effects go away with time. Or you could try switching to another SNRI medication which Cymbalta is one. You may not have the side effect from another one but will get a similar effect on both pain relief and depression. Ask your doctor.
20 Sep 2012
Hi aleon, so sorry to hear that you are having problems. In answer to your question, yes, antidepressants do lose their effectiveness after a couple of years. In deference to the above answers, you are on a truly low dose, so you might want to up it, and see if that helps. They have to rotate antidepressants after a few years, then you can go back to the old ones again, after it is completely out of your system. the best person to answer this question would be a psychiatrist, that is who explained it to me. Best wishes to you, and I hope that you are feeling better soon!!
20 Sep 2012
You build a tolerance and it can seem as though it isn't working. Ask your dr if he/she will back you off slightly for a while, like 10% say 2-4 weeks, then when you go back to your usual you'll feel it again. But do not do this on your own, it's only a suggestion and any change must be approved by your Dr. Hope this helps.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
My doctor prescribed me Cymbalta 30mg for nerve pain in my knees. I also have lumbar spinal stenosis and I suffer from chronic pain in my lower back. ...
5 answers • 19 May 2011
I have chronic back and neck pain, Fibromyalgia, and Osteoarthritus, and I have heard, read, and talked to people that say Cymbalta is the way to go ...
1 answer • 27 Nov 2011
Was put on cymbalta for depression,due to major chronic pain. I have not started taking yet. Im scared from everyones comments. Is it addictive or ...
8 answers • 26 Apr 2012
The withdraws from the effexor were bad.I am in a lot of pain and dont want to do anything anymore.It hurts so bad.I have been staring at this bottle ...
9 answers • 11 Aug 2012
... problem. So I tried Cymbalta for a few weeks and I did lose weight but I couldnt sleep much and was depressed. So I went back on the elevil and ...
2 answers • 20 Oct 2013